Wilson County Substance Prevention Coalition
Naloxone Administration Training

"Each time I leave the house, I check my purse for my must-haves. Wallet? Check. Keys? Got ‘em. Naloxone? Always."

"I know that on any given day during the deadliest overdose crisis in U.S. history, I could find myself in the position to save a life. And I always want to be prepared.

In 2020, we lost 93,000 Americans to an overdose. That’s a record.

But opioid overdoses don’t have to be fatal. Naloxone can reverse one in minutes, changing everything for a person in need as well as for the whole constellation of loved ones that surrounds them.

Almost six years ago, my little brother died from an overdose in the apartment we shared. If I had had naloxone with me that night, maybe he would have survived. The pain of losing him to something preventable never really fades. It just changes shape.

I’m only one person. I can’t save 93,000 lives. But I could save one life. And so could you."

Jess Keefe
Director of Digital Strategy, Advocacy
Shatterproof

Thanks to the HRSA RCORP Grant (The Health Resources and Services Administration Rural Communities Opioid Response Program), the Wilson County Substance Prevention Coalition and Wilson Professional Services Treatment Center are able to provide FREE naloxone administration training and FREE naloxone kits to Wilson County.

Pictured above is a naloxone kit and agreement form to administer naloxone according to instructions. 

Anyone can be trained to administer Naloxone at training events sponsored by Wilson County Substance Prevention Coalition (WCSPC) or at Wilson Professional Services (WPS). It's as simple as making a phone call.


WCSPC: 252-991-7267
WPS: 252-206-5799


Upon completion of naloxone training, individuals will receive a kit that contains two doses of naloxone FREE!

Naloxone Administration Training will teach you how to recognize the signs of an opioid overdose and administer the opioid overdose reversal drug Naloxone. 

Participants will learn…
- The ability to recognize the signs of an opioid overdose
- How to administer the opioid overdose reversal drug naloxone (Narcan)
- The role of harm reduction in the overall opioid public health crisis solutions/action plan/strategy.


NARCAN® Nasal spray is a name brand for naloxone. 

NARCAN® is....

- A prescription medicine used for the treatment of a known or suspected opioid overdose emergency with signs of breathing problems and severe sleepiness or not being able to respond.

- To be given right away and does not take the place of emergency medical care. Get emergency medical help right away after giving the first dose of NARCAN®, even if the person wakes up.

- Safe and effective in children for known or suspected opioid overdose.

- Needle-free and inhalation is not required.

- Designed for ease-of-use in the community setting.


Log onto narcan.com for more information.

When Should Naloxone Be Administered?

Use NARCAN® right away if you or your caregiver think signs or symptoms of an opioid overdose are present, even if you are not sure, because an opioid overdose can cause severe injury or death.

Family members, caregivers, or other people who may have to use NARCAN® in an opioid overdose should know where NARCAN® is stored and how to give NARCAN® before an opioid overdose happens.

Get emergency medical help right away after giving the first dose of NARCAN®. Rescue breathing or CPR (cardiopulmonary resuscitation) may be given while waiting for emergency medical help.

The signs and symptoms of an opioid overdose can return after NARCAN® is given. If this happens, give another dose after 2 to 3 minutes using a new NARCAN® Nasal Spray device and watch the person closely until emergency help is received.

Who Should Be Trained To Administer Naloxone?

- Anyone with close contacts (e.g., family members, friends, housemates, neighbors) who are using opioids
- Anyone who may be in situation (e.g., work, volunteer, social) where an overdose may occur
- Anyone currently receiving methadone
- Anyone with an opioid prescription
- Anyone with a history of opioid abuse
- Anyone who might be using opioids for non-medical reasons

Who Should Carry Naloxone?

- Anyone who has completed the Overdose Response Program
- Anyone with a known history of IV drug use or misuse of prescription opioids
- Anyone who is prescribed high-dose opioids or is prescribed opioids chronically
- Anyone who has been hospitalized for opioid overdose
- Anyone who uses opioids with antidepressants, benzodiazepines, alcohol, or other drugs
- Anyone who uses opioids with a history of major organ dysfunction (renal, hepatic, cardiac, or pulmonary)
- Anyone using opioids with a history of mental illness
- Anyone receiving treatment for substance use disorder

Community Faith Leaders

Click on the dots above to scroll through photos.

Community Partners

Community Healthcare Networking


"Since 2020, the staff of Wilson County EMS has distributed over 30 PORT Kits to members of our community and their families who experience an Opioid Overdose event. A PORT Kit is a lock box that contains a medication disposal kit, naloxone, and other resources to prevent opioid overdoses. Our Post Overdose Response Team continues to focus on community outreach to those who suffer from substance misuse through follow-up calls and home visits."
—Kalif Ward, Clinical Affairs Officer, Wilson County EMS

Survey Monkey Data after Naloxone Training with WCSPC members on July 22, 2021.